MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLX137S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: event year only reported.Batch #: unknown.Additional information was requested and the following was obtained: during the original procedure were the vessels skeletonized before sealing or were they taken as a bundle? i was not present for the case, but this group does not generally skeletonize were the vessels placed in the central portion of the device when sealed? unknown.When sealing vessels in the original procedure, were they checked to see that a complete seal was achieve? unknown.Were there any hemostasis issues during the initial procedure? unknown.Were there any deficiencies with the device that were noticed during use of device? no, according to the gyn.When was the hematoma identified? post op.During the re-op, was the source of the bleeding identified? i was told they were treated in the or and no other intervention was needed post re-op.If yes, was it where the enseal was used? no.What was the total blood loss? unknown.Were any blood transfusions necessary? unknown.What is the current status of the patient(s)? discharged without further incident.What advance energy device does the surgeon typically use? the surgeon typically uses ligasure blunt tip.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post op to the hysterectomy procedure the doctor had a bring back, possibly due to a hematoma.There were patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/10/2022.Additional information was requested and the following was obtained: does the surgeon believe there was an alleged deficiency with the device that led to the post-op hematomas? surgeon commented that she was not sure if it was the device, but does not usually have that issue.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15715806
Report Number3005075853-2022-07499
Device Sequence Number6601505
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLX137S
Device Catalogue NumberNSLX137S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown